MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 ASSAY; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9 ASSAY; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed ca19-9 result for one female patient sample on advia centaur xp system.The initial result was not reported to the physician(s).The sample was repeated on the same advia centaur xp system, which produced result similar to the initial depressed result.The sample was then measured on two different alternate testing methods and the results were lower compared to the advia centaur xp results.There are no known reports of patient intervention or adverse health consequences due to the falsely depressed ca19-9 results.
 
Additional Manufacturer Narrative
An outside the united states customer reported observation of a falsely depressed ca19-9 result for one female patient sample on advia centaur xp system.The initial result was not reported to the physician(s).The sample was repeated on the same advia centaur xp system, which produced result similar to the initial depressed result.The sample was then measured on two different alternate testing methods and the results were lower compared to the advia centaur xp results.All quality controls (qc) with ca19-9 assay were within the normal ranges.The interpretation of results section of the advia centaur ca 19-9 instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2023-00310 on 01-dec-2023.Correction 27-dec-2023 section b5 and h10 of the initial mdr 1219913-2023-00310 filed on 01-dec-2023 incorrectly states that the alternate ca19-9 testing method results were lower compared to the advia centaur xp results.The alternate ca19-9 testing method results (102 and 77 u/ml) were higher compared to the advia centaur xp results (24 and 28 u/ml).Additional information 02-dec- 2023: an outside the united states (ous) customer reported an observation of repeat depressed advia centaur xp ca19-9 lot 524 results on a sample from a female patient with gallstones.The initial result was not reported to the physician.The same sample was measured on two different alternate ca19-9 testing methods and the results were higher.The customer was not able to provide a list of medications/supplements the patient was taking.Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues and instrument performance were ruled out based on quality controls (qc) which was within acceptable ranges, the patient sample results were repeatable, and no issues were reported with other patient samples.There is no information in the assay instructions for use (ifu) on expected advia centaur xp ca 19-9 values for patients with gallstones.The patient sample is not available for further investigation.Based on the available information, the cause of the discordant result could not be determined but siemens cannot rule out a sample specific interferent or normal assay performance.No product problem was identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ADVIA CENTAUR CA 19-9 ASSAY
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18247687
Report Number1219913-2023-00310
Device Sequence Number17803274
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public00630414574028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/02/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale